Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On maximal nonparabolic normal subgroups of the modular group
HTML articles powered by AMS MathViewer

by A. W. Mason and N. K. Dickson PDF
Proc. Amer. Math. Soc. 77 (1979), 167-173 Request permission

Abstract:

Let F be a free normal subgroup of finite index in the modular group $\Gamma$ with $F \ne \Gamma ’.F’$ is known to be a nonparabolic normal subgroup of $\Gamma$. We show that, with two exceptions, there exists another nonparabolic normal subgroup of $\Gamma$ properly containing $F’$.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20H05, 10D07, 20H10
  • Retrieve articles in all journals with MSC: 20H05, 10D07, 20H10
Additional Information
  • © Copyright 1979 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 77 (1979), 167-173
  • MSC: Primary 20H05; Secondary 10D07, 20H10
  • DOI: https://doi.org/10.1090/S0002-9939-1979-0542079-1
  • MathSciNet review: 542079